Alert archive / Oregon / Gale Watches in 2021
Gale Watch 10, NWS Medford, OR
NWS Medford, OR issued this gale watch at Mar 1, 2021, 2:01 PM PST. It took effect at Mar 4, 2021, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2021, 2:01 PM PST (22:01 UTC)
- In effect from
- Mar 4, 2021, 4:00 AM PST
- Expired
- Mar 2, 2021, 2:05 PM PST
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
772 WHUS76 KMFR 012201 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 201 PM PST Mon Mar 1 2021 PZZ350-356-370-376-021200- /O.CON.KMFR.SC.Y.0028.210302T0300Z-210303T1200Z/ /O.NEW.KMFR.GL.A.0010.210304T1200Z-210305T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 201 PM PST Mon Mar 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, seas 8 to 12 ft at 15 seconds expected. For the Gale Watch, south winds 35 to 45 kt with gusts up to 50 kt and seas 18 to 22 ft at 17 seconds possible. * WHERE...All areas. * WHEN...For the Small Craft Advisory, from 7 PM this evening to 4 AM PST Wednesday. For the Gale Watch, from late Wednesday night through Friday morning. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
892 WHUS76 KMFR 021020 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 220 AM PST Tue Mar 2 2021 PZZ350-356-370-376-022330- /O.CON.KMFR.SC.Y.0028.000000T0000Z-210303T1200Z/ /O.CON.KMFR.GL.A.0010.210304T1200Z-210305T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 220 AM PST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, northwest seas 8 to 10 ft at 14 seconds early this morning will build into the 10 to 13 foot range this afternoon into this evening. For the Gale Watch, south winds 35 to 45 kt with gusts 45 to 55 kt and combined chaotic southwest through northwest seas 16 to 23 ft at 17 seconds likely. * WHERE...Advisory level, 10 foot seas are likely to take until late morning into the afternoon to reach the coast. Otherwise, all areas are expected to be affected. * WHEN...For the Small Craft Advisory, from 7 PM this evening to 4 AM PST Wednesday. For the Gale Watch, from late Wednesday night through Friday morning. * IMPACTS...For the advisory, small craft could be adversely affected by steep seas. Strong winds and very steep seas could capsize or damage vessels during the gale watch period. Low visibility conditions are also expected due to heavy rainfall and sea spray during the gale watch period. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ BTL Visit us at https://www.weather.gov/Medford
307 WHUS76 KMFR 022205 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 205 PM PST Tue Mar 2 2021 PZZ350-356-370-376-031115- /O.CON.KMFR.SC.Y.0028.000000T0000Z-210303T1200Z/ /O.UPG.KMFR.GL.A.0010.210304T1200Z-210305T1800Z/ /O.NEW.KMFR.GL.W.0014.210304T1500Z-210305T1800Z/ /O.NEW.KMFR.SC.Y.0029.210304T0600Z-210304T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 205 PM PST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 7 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 7 AM THURSDAY TO 10 AM PST FRIDAY... * WHAT...Steep northwest seas 10 to 12 feet at 14 seconds through tonight. South gales 40 to 45 kt with gusts up to 55 kt and very steep and hazardous wind-driven seas of 20 to 25 feet are expected Thursday into Friday. * WHERE...All southern Roegon coastal waters. * WHEN...Steep seas today will diminish tonight. Winds and seas will increase again Wednesday night into Thursday morning, peak Thursday night into Friday morning, then diminish through Friday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Mar 1, 10:07 AM PST, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 1, 10:07 AM PST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1007 AM PST Mon Mar 1 2021
Updated AVIATION Section
.DISCUSSION...Only updates made this morning was to bump up wind
speeds some across the area, especially in the Shasta Valley. An
upper trough is approaching the area this morning and gusty winds
are expected ahead of it. This trough will split, however, with
the bulk of the energy and moisture being directed southward. The
northern portion will move through the area as a dry front late
tonight into Tuesday, leaving the area dry today with increased
cloud cover, breezy to gusty winds and seasonable afternoon
temperatures. Beyond today, tranquil weather will continue through
at least Thursday morning. For more details, see the previous
discussion below. /BR-y
&&
.AVIATION...For the 01/18Z TAF Cycle...VFR will prevail over most of
the area today through Tuesday morning. The exception will be over
the coastal waters today where IFR ceilings/visibility can be
expected in areas of low clouds and fog. The lower conditions there
will move back onshore in some locations, including North Bend
tonight, with clearing to VFR again Tuesday morning. Also, expect
patchy IFR low clouds and fog to return to the Umpqua Basin,
including Roseburg late tonight, with clearing to VFR late Tuesday
morning. -Spilde
&&
.MARINE...Updated 815 AM PST Monday 01 Mar 2021...Winds and seas
will remain relatively light through this evening, although there
will be areas of fog and low clouds. A weak system will pass through
the region tonight into Tuesday. Winds will be light, but there will
be steep northwest swell 10 to 13 feet at 14 to 15 seconds Tuesday
through Tuesday night.
Conditions will improve Wednesday, but a strong front will arrive
late this week. The timing of the front is still uncertain, but we
are expecting gales and very steep seas with the potential for storm
force winds beginning Thursday and continuing through Friday. Seas
may be as high as 22 feet. -Spilde
&&
.PREV DISCUSSION... /Issued 255 AM PST Mon Mar 1 2021/
DISCUSSION...Current satellite imagery shows some higher clouds
across portions of the coast and stretching inland into Josephine
and Douglas Counties. Below those mid-level clouds, some low
stratus clouds have developed in Douglas, Coos, and Curry County
Valleys. This is largely indicative of the influence of high
pressure while a system dips southward well off our coast. Models
have continued to trend the track farther offshore...leaving our
area precipitation-free today. The influence of high pressure
should remain in place for most of the work week. This means that
most areas should see sunshine in the afternoon with near normal
to slightly above normal temperatures, including at the coast.
Nights will be somewhat chilly, albeit also near normal for the
first few days of meteorological spring.
The next system will approach the Pacific Northwest Friday. This
will result in precipitation from the Cascades west to the Coast.
Models are starting to hint that a low pressure system could
develop on the south side of our front, and move over Del Norte,
Siskiyou, and Modoc County as it begins to tilt negatively on
Saturday. Should this occur, then it means that the heaviest
precipitation could shift southward from the Coast range in Curry
County to the Marble Mountains and Mt. Shasta area. Snow levels
remain in the 4000 to 6000 foot range, although with the southerly
flow, snow levels could drop lower around the Mt. Shasta area as
is often the case with events like these. We will need to stay
tuned to the forecast to see how models trend as some ensemble
members show the previous scenario with 1-3 inches of
precipitation in the Curry County mountains.
Another front could arrive as early as Sunday. However, models are
now shifting toward another low pressure system moving west over
the entirety of the Pacific Northwest with its lobe vortices
moving over our area. This could mean another dose of moderate to
heavy precipitation in spots, dependent on the track and
subsequently the flow pattern caused by the track of the low. This
would be a relatively slow moving system where showers could
linger for several days in the area. Stay tuned to the forecast as
details continue to emerge. For now, have gone with the National
Blend of Models for the forecast. -Schaaf
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory from 7 PM this evening
to 4 AM PST Wednesday for PZZ350-356-370-376.
MNF/BMS/JRS/MASNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.